# SDR EVGR20100405

- Difficulty date: April 2, 2010
- Submitted: April 5, 2010
- Operation: General aviation
- Filed by: Jaars Inc, repair station EVGR735D
- Make and model: Robsin R44RAVENII
- Engine: Lyc IO540AE1A5
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Filter
- Part number: CH48109
- Condition: Chafed
- Location: Engine
- Part time: 54 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(EVGR) AS THE MECHANIC WAS PREPARING TO REMOVE THE OIL FILTER FOR AN ANNUAL INSP, HE NOTICED THE RUST LIKE DUST ON THE OIL FILTER TOP SIDE.  AS HE LOOKED CLOSER HE THOUGHT, "THIS IS AN INCORRECT OIL FILTER FOR THIS INSTALLATION."  AFTER HE GOT THE FILTER OUT HE WAS ABLE TO CONFIRM THE OIL FILTER WAS A CHAMPION CH48109 "LONG" FILTER AND ONLY THE CH48108 "SHORT" FILTER IS AN APPROVED FILTER.  THE FILTER BODY HAD BEEN CHAFING ON THE HORIZONTAL FIREWALL AND CREATED THE RUST LIKE DUST.  A FLAT SPOT WAS ON THE FILTER AND A SMALL DIVOT IN THE FIREWALL.   NOTE:  OIL AND FILTER WERE CHANGED 54.2 HOURS PREVIOUSLY BY ANOTHER FACILITY.
